Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 313, NWS Tulsa, OK

September 25, 2019Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 25, 2019, 9:52 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2019, 9:52 PM CDT (02:52 UTC)
Expired
Sep 25, 2019, 10:25 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 25, 9:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

908 
WUUS54 KTSA 260252
SVRTSA
OKC105-147-260345-
/O.NEW.KTSA.SV.W.0313.190926T0252Z-190926T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
952 PM CDT Wed Sep 25 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern Washington County in northeastern Oklahoma...
  Northern Nowata County in northeastern Oklahoma...

* Until 1045 PM CDT.

* At 952 PM CDT, a severe thunderstorm was located 3 miles north of
  Copan, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  South Coffeyville...              Copan...
  Lenapah...                        Wann...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3682 9549 3683 9593 3693 9600 3700 9600
      3700 9546
TIME...MOT...LOC 0252Z 238DEG 12KT 3695 9592 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
782 
WWUS54 KTSA 260325
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1025 PM CDT Wed Sep 25 2019

OKC105-147-260334-
/O.CAN.KTSA.SV.W.0313.000000T0000Z-190926T0345Z/
Washington OK-Nowata OK-
1025 PM CDT Wed Sep 25 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON AND
NORTHERN NOWATA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3682 9549 3683 9593 3693 9600 3700 9600
      3700 9546
TIME...MOT...LOC 0323Z 238DEG 12KT 3701 9581 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:50 PM CDT, 2 minutes earlier.

Area forecast discussion, Sep 25, 9:50 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
950 PM CDT Wed Sep 25 2019

...UPDATE...

.DISCUSSION...
Thunderstorm initiation continued across Northern Oklahoma this
evening along an elevated instability axis stretched across a
remnant outflow boundary positioned from North Central to
Northeast Oklahoma. At the same time...additional thunderstorms
were developing along/ahead of a cold front across Southeast
Kansas approaching Northeast Oklahoma. The storms along the
outflow boundary will have the potential for locally strong to
marginally severe winds and some hail...while the main severe
potential overnight will be associated with the convection
along/ahead of the approaching cold front.

Overnight tonight...ongoing thunderstorms along the outflow
boundary are expected to join up with the storms along the cold
front across Northeast Oklahoma and push southeastward through the
CWA. Locally damaging winds and also a limited hail threat will
be possible into the overnight hours with this activity. The
greater potentials looks to be across Northeast Oklahoma into
Northwest Arkansas. A severe thunderstorm watch has been issued
until 10z for much of the CWA.

The frontal boundary looks to stall across the northern half of
the CWA during the night which could allow for training storms as
convection has ample amounts of low level moisture to work with.
In response...periods of very heavy rainfall are forecast
overnight. 1-2+ inches of rainfall are possible with locally
higher amounts across mainly Northeast Oklahoma into Northwest
Arkansas. These rains on top of recent rains will allow for flash
flood conditions to be possible. Thus...will continue with the
current flash flood watch through 12z. There still may be a need
to expand the watch southeastward south of Interstate 40 and will
monitor conditions as the heavy rain axis sets up.

With the convection and frontal boundary stalling over the
region...low temps tonight look to range from the mid 60s near the
Kansas border to the upper 60s and lower 70s south of the stall
frontal boundary. For the evening update...have adjusted pops/wx
based on ongoing radar trends and the mentioned above with slight
tweaks to hourly temp/dewpoint/sky/wind grids based on latest
trends/obs.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  85  74  88 /  80  30   0  10
FSM   72  87  70  88 /  90  40   0   0
MLC   70  88  71  87 /  60  30   0   0
BVO   64  82  72  88 /  80  30  10  20
FYV   66  81  69  83 /  90  50   0   0
BYV   65  81  69  86 /  90  40  10   0
MKO   69  85  72  87 /  80  40   0   0
MIO   64  82  71  85 /  90  30   0  10
F10   69  87  72  88 /  70  30   0  10
HHW   72  89  70  87 /  40  60   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Thursday for OKZ054>063-067>069.

AR...Flash Flood Watch until 7 AM CDT Thursday for ARZ001-002-010-011.

&&

SHORT TERM...20
Hazardous weather outlook, Sep 25, 5:12 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Wed Sep 25 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Wed Sep 25 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing With Main Threat After 10 PM.

FLASH FLOOD.
	RISK...Elevated.
	AREA...North of Interstate 40.
	ONSET...After 10 PM.

HEAVY RAIN.
	RISK...Significant.
	AREA...North of Interstate 40.
	ONSET...After 10 PM.

	AREA AT GREATEST RISK...Far Northeast Oklahoma into Far
							Northwest Arkansas.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Much of Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A surface boundary leftover from the morning activity remained
positioned across the region late this afternoon. Strong surface
heating combined with ample amounts of low level moisture
interacting with the boundary could allow for a few strong to
marginally severe storms to develop into the evening hours. The
greater potential into the early evening hours is expected across
northeast Oklahoma into northwest Arkansas.

The main threat for severe weather will likely be late this evening
into the overnight hours as additional storms develop across far
northeast Oklahoma and far northwest Arkansas along an
approaching frontal boundary. A few thunderstorms will be capable
of producing hail to the size of quarters and damaging wind gusts
to 65 mph. Thunderstorms are expected to continue through much of
tonight, pushing south and east and transitioning to a heavy rain
threat, including the potential for flash flooding. A flash flood
watch is in effect from 10 PM through 7 AM tonight for much
Northeast Oklahoma and far Northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY AND TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Thursday morning with the
greater potential across southeast Oklahoma into west central
Arkansas. Locally heavy rainfall will again be possible.
Precipitation is forecast to taper off by Thursday evening with a
brief dry period expected into Friday afternoon. Northwesterly
flow aloft will develop by late Friday and continue through much
of the weekend, leading to a continued thunderstorm potential. By
early next week, a building ridge will result in warm and dry
weather.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 25, 9:21 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
921 PM CDT Wed Sep 25 2019

OKZ061-062-067-260245-
Rogers OK-Mayes OK-Wagoner OK-
921 PM CDT Wed Sep 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHWESTERN
MAYES AND NORTH CENTRAL WAGONER COUNTIES UNTIL 945 PM CDT...

At 921 PM CDT, a strong thunderstorm was located 5 miles southeast of
Verdigris, moving northeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Claremore...                      Catoosa...
Verdigris...                      Chouteau...
Inola...                          Taiwah...
Tiawah...                         Sportsmen Acres Community...
Mazie...                          Murphy...

This includes Interstate 44 between mile markers 238 and 260.

LAT...LON 3603 9566 3622 9576 3643 9547 3614 9519
TIME...MOT...LOC 0221Z 244DEG 21KT 3617 9562
Special weather statement, Sep 25, 9:45 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
945 PM CDT Wed Sep 25 2019

OKZ057-058-260330-
Craig OK-Ottawa OK-
945 PM CDT Wed Sep 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND NORTHERN
OTTAWA COUNTIES UNTIL 1030 PM CDT...

At 945 PM CDT, a strong thunderstorm was located 5 miles southwest of
Chetopa, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Baxter Springs...
Commerce...                       Quapaw...
Welch...                          Wyandotte...
Treece...                         Picher...
Ottawa...                         Cardin...
Twin Bridges State Park...

This includes Interstate 44 between mile markers 305 and 319.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3678 9472 3690 9527 3700 9525 3700 9468
TIME...MOT...LOC 0245Z 278DEG 23KT 3698 9517

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:57 PM CDTRiver Flood AdvisoryTSACherokee, Delaware13 hr
Sep 25, 9:21 PM CDTSpecial Weather StatementTSARogers24 min
Sep 25, 9:45 PM CDTSpecial Weather StatementTSAOttawa45 min
Sep 25, 10:00 PM CDTSpecial Weather StatementTSAOttawa45 min
Sep 25, 10:09 PM CDTSpecial Weather StatementTSACraig36 min
Sep 25, 10:10 PM CDTSevere Thunderstorm WarningTSAOttawa50 min
Sep 25, 10:36 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa39 min
Sep 25, 10:40 PM CDTSpecial Weather StatementTSACraig, Nowata50 min
Sep 25, 10:44 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Ottawa3 hr
Sep 25, 10:59 PM CDTFlash Flood WarningTSAOttawa4 hr
Sep 25, 11:11 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers34 min
Sep 25, 11:14 PM CDTSpecial Weather StatementTSADelaware31 min
Sep 25, 11:16 PM CDTSpecial Weather StatementTSAOsage44 min
Sep 25, 11:28 PM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Washington3 hr
Sep 25, 11:32 PM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa, Washington43 min
Sep 25, 11:41 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa49 min
Sep 25, 11:48 PM CDTSpecial Weather StatementTSAOsage, Pawnee27 min
Sep 25, 11:49 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers26 min
Sep 26, 12:06 AM CDTFlash Flood WarningTSACraig, Nowata, Rogers4 hr
Sep 26, 12:09 AM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Rogers, Washington51 min
Sep 26, 12:12 AM CDTSpecial Weather StatementTSAOsage, Pawnee33 min
Sep 26, 12:21 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington39 min
Sep 26, 12:34 AM CDTSpecial Weather StatementTSADelaware, Mayes41 min
Sep 26, 12:59 AM CDTSevere Thunderstorm WarningTSACreek, Mayes, Osage, Pawnee, Rogers, Tulsa and 2 more46 min
Sep 26, 1:17 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah43 min
Sep 26, 1:30 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
Sep 26, 1:43 AM CDTSpecial Weather StatementTSAWagoner47 min
Sep 26, 1:56 AM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah49 min
Sep 26, 2:26 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee49 min
Sep 26, 3:57 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pittsburg, Pushmataha48 min
Sep 26, 5:40 AM CDTAreal Flood AdvisoryTSAOsage, Tulsa3 hr
Sep 26, 6:30 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg3 hr
Sep 26, 7:11 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa, Wagoner5 hr
Sep 26, 8:49 AM CDTRiver Flood AdvisoryTSACherokee36 hr
Sep 26, 9:35 AM CDTAreal Flood AdvisoryTSALatimer, McIntosh, Okfuskee, Pittsburg115 min
Sep 26, 10:36 AM CDTFlash Flood WarningTSALatimer, Pittsburg3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.